+ Reply to Thread
Results 1 to 5 of 5
  1. #1
    Join Date
    Sep 2012
    Location
    Australia
    Posts
    126
    Thanks
    3
    Thanked
    63
    Reviews
    0

    Default IVF, Prednisone and Psoriasis

    Hi everyone,

    I normally join these forums and threads filled with a lot of hope, but this cycle I'm starting has already been heartbreaking.

    After our last failed IVF/ICSI cycle in May, I began weaning off the drugs, including prednisone. I'll admit I wasn't very consistent with the weaning, and started noticing I was developing skin lesions in my scalp, face, elbows and two lesions on my genitals. My sister has had this since she was 16 years old, so I knew what it was - psoriasis. I have never manifested any signs of psoriasis prior to this (not even after the 3 previous IVF cycles where I took prednisone at the same dosage), so I was shocked and began researching to learn that prednisone and psoriasis is not a good combination. Basically prednisone will clear up the skin while I'm on it, but return with a vengeance when weaned off.

    So now I'm stuck between a rock and a hard place - wanting desperately to have a baby to call our own and not wanting to worsen this skin disease (it's genetic, not contagious). My FS has tested me for NK cells with a blood test, which came back normal, but with our multiple IVF failures, he would still like to up my prednisone dosage from 10mg to 25mg per day - something I'm incredibly afraid of.

    I have my Day 6 scan with my FS on Monday and my first appointment with a dermatologist on Thursday next week, but I would love and appreciate any advice or words of experience from anyone who has faced something similar.

  2. #2
    Join Date
    May 2010
    Location
    Sydney
    Posts
    1,612
    Thanks
    1,539
    Thanked
    1,042
    Reviews
    0
    Achievements:Topaz Star - 500 posts
    Hi Nightchild,

    I haven't had the same issues as you but thought I'd give your thread a bump.
    I did take prednisolone for my successful cycle. I started on 25mg (for 3 weeks), increased to 30mg (for 11 weeks), then weaned very slowly over a period of 10 weeks. So long as you're being monitored, the higher dose is not that scary.

    I can't help at all with the psoriasis sorry. Hope the dermatologist has the answers for you.

  3. #3
    Join Date
    Jun 2009
    Posts
    6,708
    Thanks
    1,204
    Thanked
    3,219
    Reviews
    0
    Achievements:Topaz Star - 500 postsAmber Star - 2,000 postsAmethyst Star - 5,000 posts
    Would weaning incredibly slowly like over 6 months help prevent it from coming back with a vengeance?

  4. #4
    Join Date
    Jun 2012
    Posts
    406
    Thanks
    52
    Thanked
    172
    Reviews
    0
    I have terrible psoriasis bounce back after prednisone. I just did a 6 day taper last week for Asthma, and psoriasis everywhere.... Took prednisone for 7 months during pregnancy, about the same bounce back. I just make sure I have plenty of my prescription cream and lotion ready, and wait 2-3 months and it settles. I don't know why it would cause a first outbreak though *hugs

  5. #5
    Join Date
    Jun 2013
    Posts
    17
    Thanks
    1
    Thanked
    10
    Reviews
    0
    I'm a bit late I know but just saw this thread. I have been taking steroids (20-25mgs) for last 3 cycle. Never had too many problems before weaning off them-but for some reason this time I developed Psoriasis on one of my elbows..I also developed moon face-puffed up face-not a good look! Now I'm worried about more cycles with steroids as its a lot to go through each time. Anyway..that's my input...Hope it helps.


 

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
FEATURED SUPPORTER
Baby MonitorsLooking to buy a baby monitor? :: Read viewer reviews of baby monitors BEFORE you buy :: Buy at a local or online Baby ...
REVIEWS
"Pigeon teats rule!"
by Alex
Pigeon PP Wide Neck reviews ›
"Wonderful natural Aussie made product!"
by Mrstwr
Baby U Goat Milk Moisturiser reviews ›
"Replaced good quality with cheap tight nappies"
by Kris
Coles Comfy Bots Nappies reviews ›